J’ai l’impression de vivre dans un monde de dingo!
Pépé qui s’étouffe avec son multivitamines, les mecs qui laissent les trucs à la portée des enfants et les jeunes qui font des méga-doses de boosters
Emergency Department Visits for Adverse Events Related to Dietary Supplements
Andrew I. Geller N Engl J Med 2015; 373:1531-1540 October 1
Dietary supplements, such as herbal or complementary nutritional products and micronutrients (vitamins and minerals), are commonly used in the United States, yet national data on adverse effects are limited.
METHODS: We used nationally representative surveillance data from 63 emergency departments obtained from 2004 through 2013 to describe visits to U.S. emergency departments because of adverse events related to dietary supplements.
RESULTS: On the basis of 3667 cases, we estimated that 23,005 (95% confidence interval [CI], 18,611 to 27,398) emergency department visits per year were attributed to adverse events related to dietary supplements. These visits resulted in an estimated 2154 hospitalizations (95% CI, 1342 to 2967) annually. Such visits frequently involved young adults between the ages of 20 and 34 years (28.0% of visits; 95% CI, 25.1 to 30.8) and unsupervised children (21.2% of visits; 95% CI, 18.4 to 24.0). After the exclusion of unsupervised ingestion of dietary supplements by children, 65.9% (95% CI, 63.2 to 68.5) of emergency department visits for single-supplement–related adverse events involved herbal or complementary nutritional products;
31.8% (95% CI, 29.2 to 34.3) involved micronutrients.
Herbal or complementary nutritional products for weight loss (25.5%; 95% CI, 23.1 to 27.9) and increased energy (10.0%; 95% CI, 8.0 to 11.9) were commonly implicated.
Weight-loss or energy products caused 71.8% (95% CI, 67.6 to 76.1) of supplement-related adverse events involving palpitations, chest pain, or tachycardia, and 58.0% (95% CI, 52.2 to 63.7) involved persons 20 to 34 years of age.
Among adults 65 years of age or older, choking or pill-induced dysphagia or globus caused 37.6% (95% CI, 29.1 to 46.2) of all emergency department visits for supplement-related adverse events;
micronutrients were implicated in 83.1% (95% CI, 73.3 to 92.9) of these visits.
CONCLUSIONS: An estimated 23,000 emergency department visits in the United States every year are attributed to adverse events related to dietary supplements. Such visits commonly involve cardiovascular manifestations from weight-loss or energy products among young adults and swallowing problems, often associated with micronutrients, among older adults.
Voir aussi :
- Effets de l’énanthate de testostérone sur les reins
- Quels impacts des corps cétoniques chez le sportif?
- Effets de l’exercice sur les concentrations de l’irisine
- Les dosages des suppléments stimulants sont peu fiables
- Effets d'un effort physique sur l'irrigation sanguine d'une tumeur?